Alert archive / South Dakota / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 24, NWS Rapid City, SD

June 8, 2021Ziebach County, South Dakota

NWS Rapid City, SD issued this severe thunderstorm warning at Jun 8, 2021, 7:59 PM MDT for Ziebach County, South Dakota. It was in force for 47 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2021, 7:59 PM MDT (01:59 UTC)
Expired
Jun 8, 2021, 8:46 PM MDT
In force
47 min
Issued by
NWS Rapid City, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Ziebach County, SD

The radar

The Rapid City radar (KUDX), 143 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 8:00 PM MDTTSTM WND DMG8 E Faith, SDSOME DOOR AND ROOF DAMAGE TO A BARN. A SEMI TRAILER WAS BLOWN OVER.
Jun 8, 8:06 PM MDTTSTM WND GST 861 Wsw Red Elm, SD
Jun 8, 8:30 PM MDTTSTM WND GST 591 Wsw Red Elm, SD
Jun 8, 8:40 PM MDTTSTM WND GST 561 Wsw Red Elm, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 2.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2021-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2021-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2269 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
2498 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.2

Open this sounding in Storm Lab

The text

As transmitted.

278 
WUUS53 KUNR 090159
SVRUNR
SDC137-090300-
/O.NEW.KUNR.SV.W.0024.210609T0159Z-210609T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Rapid City SD
759 PM MDT Tue Jun 8 2021

The National Weather Service in Rapid City has issued a

* Severe Thunderstorm Warning for...
  Central Ziebach County in west central South Dakota...

* Until 900 PM MDT.

* At 759 PM MDT, a severe thunderstorm was located near Red Elm, or 9
  miles west of Dupree, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Dupree.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4500 10150 4499 10126 4481 10131 4494 10192
      4524 10192 4527 10149
TIME...MOT...LOC 0159Z 281DEG 24KT 4510 10178 

HAIL...1.00IN
WIND...60MPH
 
$$

Eagan
4 follow-up statements
261 
WWUS53 KUNR 090205
SVSUNR

Severe Weather Statement
National Weather Service Rapid City SD
805 PM MDT Tue Jun 8 2021

SDC137-090300-
/O.CON.KUNR.SV.W.0024.000000T0000Z-210609T0300Z/
Ziebach SD-
805 PM MDT Tue Jun 8 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR CENTRAL ZIEBACH COUNTY...

At 805 PM MDT, a severe thunderstorm was located 4 miles northeast of
Red Elm, or 5 miles northwest of Dupree, moving east at 30 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Dupree, Thunder Butte, Red Elm, Iron Lightning and western Cheyenne
River Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4500 10150 4499 10126 4481 10131 4494 10192
      4524 10186 4527 10149
TIME...MOT...LOC 0205Z 273DEG 25KT 4508 10171 

HAIL...1.00IN
WIND...70MPH
 
$$

Eagan
662 
WWUS53 KUNR 090219
SVSUNR

Severe Weather Statement
National Weather Service Rapid City SD
819 PM MDT Tue Jun 8 2021

SDC137-090300-
/O.CON.KUNR.SV.W.0024.000000T0000Z-210609T0300Z/
Ziebach SD-
819 PM MDT Tue Jun 8 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR CENTRAL ZIEBACH COUNTY...

At 817 PM MDT, a severe thunderstorm was located over Dupree, moving
east at 30 mph.

This is a very dangerous storm.

HAZARD...80 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters. At 730 PM MDT, 80 mph winds were 
         reported 10 miles west-southwest of Red Elm. Another report 
         of 86 mph was reported in Red Elm at 806 PM.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations impacted include...
Dupree, Thunder Butte, Red Elm and western Cheyenne River
Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing destructive winds. SEEK SHELTER NOW inside a 
sturdy structure and stay away from windows.

&&

LAT...LON 4500 10150 4499 10126 4481 10131 4492 10183
      4524 10180 4527 10149
TIME...MOT...LOC 0217Z 281DEG 24KT 4506 10160 

HAIL...1.00IN
WIND...80MPH
 
$$

Eagan
983 
WWUS53 KUNR 090235
SVSUNR

Severe Weather Statement
National Weather Service Rapid City SD
835 PM MDT Tue Jun 8 2021

SDC137-090300-
/O.CON.KUNR.SV.W.0024.000000T0000Z-210609T0300Z/
Ziebach SD-
835 PM MDT Tue Jun 8 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR CENTRAL ZIEBACH COUNTY...

At 834 PM MDT, a severe thunderstorm was located over Lantry, moving
east at 30 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Dupree and Cheyenne River Reservation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4499 10138 4495 10161 4525 10168 4527 10149
      4500 10150 4500 10138
TIME...MOT...LOC 0234Z 270DEG 24KT 4504 10143 

HAIL...1.00IN
WIND...70MPH
 
$$

Eagan
676 
WWUS53 KUNR 090246
SVSUNR

Severe Weather Statement
National Weather Service Rapid City SD
846 PM MDT Tue Jun 8 2021

SDC137-090256-
/O.CAN.KUNR.SV.W.0024.000000T0000Z-210609T0300Z/
Ziebach SD-
846 PM MDT Tue Jun 8 2021

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ZIEBACH COUNTY IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

LAT...LON 4499 10138 4495 10161 4525 10168 4527 10149
      4500 10150 4500 10138
TIME...MOT...LOC 0245Z 281DEG 24KT 4502 10131 

$$

Eagan

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 7:08 PM MDT, 51 minutes earlier.

Area forecast discussion, Jun 8, 7:08 PM MDT, 51 minutes before
Area Forecast Discussion For Western SD and Northeastern WY
National Weather Service Rapid City SD
708 PM MDT Tue Jun 8 2021

.UPDATE...
Issued at 703 PM MDT Tue Jun 8 2021

A line of thunderstorms has been developing over northeastern WY
as the stronger upper short-wave trough approaches. Given MLCAPE
of 1000-3000 J/kg over western SD, along with DCAPE of 1500-2000
J/kg, the likelihood of severe wind gusts will increase as the
thunderstorms move into, and across, western SD. The severe watch
may need to be expanded on the eastern side if the storms prove
that they can hold together, but the low-level and deep-layer
shear are not favorable. Otherwise, will allow the red flag
warning to expire at 8 pm for Campbell County.

&&

.DISCUSSION...(This Evening Through Tuesday)
Issued at 335 PM MDT Tue Jun 8 2021

Current surface analysis shows low pressure over far southeast
MT, with warm front extending east-northeast through southern ND
and a cool front to the southwest of the low across northern and
western WY. A dryline has developed to the south of the low across
northeast WY, across eastern Campbell County. Upper level
analysis shows ridge over the MS river valley, with southwest flow
from the Four Corners region to the Northern Plains. Skies are
sunny to partly cloudy at this time with temps in the upper 80s to
mid 90s across the plains, 80s over the Black Hills. A strong
storm has developed in the Philip area in the last hour or so.
Otherwise, regional radars show a cluster of slow moving strong
storms over south central ND that are back building slowly into
far northwest and north central SD near the warm front. with not
much anywhere else at this point. A line of cumulus is starting to
develop along the dryline in northeast WY. Winds are breezy from
the south to southeast across a good portion of the area.
Dewpoints range from the mid to upper 60s toward central SD to the
20s and lower 30s over Campbell County behind the dryline.

A more active pattern can be expected through Thursday, especially
late today/evening and later on Thursday, as disturbances move
through persistent southwest flow across the region. For late today
into tonight, a weak disturbance is noted on water vapor imagery
across southern into central WY, moving north-northeast. South-
southeast winds continue to bring increasing moisture, with MUCAPE
values ranging from 1000 j/kg near the dryline to around 3000 j/kg
across central SD. Steep lapse rates and weakening CIN are noted as
well. Shear is still rather weak across much of the area, but
becomes more favorable over far northwest SD in closer vicinity to
the surface low and warm front. Isolated strong storms will continue
to be possible across most of the area through late afternoon, but
the main action will likely develop along the dryline in northeast
WY very late this afternoon and track east into SD this evening.
Exact timing is still uncertain at this point. Large hail and strong
winds could be dual threats early on, but winds should be the main
concern as the storms move east during the evening. The main areas
of concern will be from far northeast WY into far western SD. Threat
should lessen some further east toward central SD, especially if the
storms are slower to develop. Tornado threat should remain mostly
north of the forecast area, across northeastern MT and western ND.
Activity will move east and eventually taper off overnight.

Wednesday looks to be a mainly dry day across the area as the
frontal boundary settles over the area early and then drifts back to
the north and west. The ridge rebuilds over the region, with upper
level forcing lacking and a stronger cap developing. The best chance
for a storm or two later in the day will be across south central SD
as a weak disturbance crosses the central Plains. Highs will be in
the 90s to near 100 on the plains, 80s and lower 90s over the Black
Hills. Temperatures will be similar on Thursday.

Later Thursday afternoon into the evening looks rather active, with
a similar setup at the surface as today. Low pressure over southeast
MT with a warm front likely stretching into southern ND and a cold
front just to the west of the area. The difference will be a much
stronger shortwave moving across the Northern Rockies into the
Northern Plains later in the day and evening. Dryline will develop
again across northeast WY, possibly reaching near the Black Hills
late in the day. Plenty of instability will build ahead of the front
during the afternoon and shear looks to be more favorable for at
least isolated supercells to develop. As the front eventually gets
pushed through the area by the shortwave during the late day and
evening, a line of storms looks likely to develop, especially over
western into central SD. Strong winds and some large hail will be
the main threats.

A brief cooldown to near average temperatures can be expected for
Friday, but hot conditions will return over the weekend, especially
Sunday and into next week. Chances for storms look rather minimal
through the extended forecast period as ridge gradually builds over
the Rockies and high Plains. Some isolated activity could develop
toward early next week if weak disturbances can move through the
ridge, but will keep forecast dry for now.

&&

.AVIATION...(For the 00Z TAFS Through 00Z Wednesday Evening)
Issued At 505 PM MDT Tue Jun 8 2021

Ongoing thunderstorms over parts of northwestern SD will pose a
severe threat until early this evening. Elsewhere, thunderstorms
are expected to develop by early evening over northeastern WY, and
then move through the forecast area this evening into the
overnight hours. Strong winds and moderate hail may be possible
with ongoing storms, otherwise VFR conditions are expected through
the TAF period.

&&

.FIRE WEATHER...
Issued At 335 PM MDT Tue Jun 8 2021

Dry conditions across much of the northeast WY plains over the
last few weeks has dried out fuels sufficiently in many areas,
especially over Campbell County. Breezy south-southwest winds are
in place behind a developing dry line over eastern Campbell
County, bringing very dry air to the west of it. RH has dropped to
8 to 15 percent in much of Campbell County. Red flag or near red
flag conditions will persist into early evening.

Low humidities can be expected again on Wednesday across much of
northeast WY, as low as 10 to 15 percent, but winds look lighter
than today, mostly 10 to 15 mph with some higher gusts in the
afternoon. Thursday looks like a similar setup to today for at least
western portions of northeastern WY: very dry air and breezy south-
southwest winds, along with hot temperatures. At this point,
headlines are looking like they will be needed again across parts of
the northeast WY plains.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...None.
WY...Red Flag Warning until 8 PM MDT this evening for WYZ314-315.

&&

Update...Bunkers
DISCUSSION...26
AVIATION...Bunkers
FIRE WEATHER...26
Hazardous weather outlook, Jun 8, 5:49 AM MDT, 14 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Rapid City SD
549 AM MDT Tue Jun 8 2021

SDZ001-002-012-013-024>031-041-042-072>074-WYZ056>058-071-091300-
Harding-Perkins-Butte-Northern Meade Co Plains-
Northern Black Hills-Northern Foot Hills-Rapid City-
Southern Foot Hills-Central Black Hills-Southern Black Hills-
Custer Co Plains-Pennington Co Plains-Fall River-Oglala Lakota-
Sturgis/Piedmont Foot Hills-Southern Meade Co Plains-
Hermosa Foot Hills-Western Crook-Wyoming Black Hills-Weston-
Northeastern Crook-
549 AM MDT Tue Jun 8 2021

This Hazardous Weather Outlook is for portions of western South
Dakota and northeastern Wyoming.

.DAY ONE...Today and Tonight

A line of storms is expected to develop late this afternoon over
Northeastern Wyoming and the Black Hills and push through the
Western South Dakota this evening. Some of these storms may be
severe with large hail and damaging wind.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a slight chance for thunderstorms on Wednesday, severe
storms are not expected.

Scattered severe storms are likely Thursday afternoon and evening
over the northern High Plains. Northwestern and Central South
Dakota has an enhanced risk of severe storms with the rest of the
area in a slight risk. Damaging wind and hail are most likely, but
there is also a chance of a tornado.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today.

&&

Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity

SDZ014-032-043-044-046-047-049-091300-
Ziebach-Haakon-Jackson-Bennett-Mellette-Todd-Tripp-
549 AM MDT Tue Jun 8 2021 /649 AM CDT Tue Jun 8 2021/

This Hazardous Weather Outlook is for portions of western South
Dakota.

.DAY ONE...Today and Tonight

A line of storms is expected to develop late this afternoon over
Northeastern Wyoming and the Black Hills and push through the
Western South Dakota this evening. A strong storm or two is
possible later this evening. The main threat will be damaging
winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a slight chance for thunderstorms on Wednesday, severe
storms are not expected.

Scattered severe storms are likely Thursday afternoon and evening
over the northern High Plains. Northwestern and Central South
Dakota has an enhanced risk of severe storms with the rest of the
area in a slight risk. Damaging wind and hail are most likely, but
there is also a chance of a tornado.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

&&

Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity

WYZ054-055-091300-
Northern Campbell-Southern Campbell-
549 AM MDT Tue Jun 8 2021

This Hazardous Weather Outlook is for portions of northeast
Wyoming.

.DAY ONE...Today and Tonight

A line of storms is expected to develop late this afternoon over
Northeastern Wyoming. A storm or two may be severe with large
hail and damaging wind.

Hot, dry, and breezy conditions will develop across Campbell
County this afternoon. Several data sources indicate grasses are
drying out, so critical fire weather conditions are expected. For
more information see the latest Red Flag Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Scattered severe storms are likely Thursday afternoon and evening
over the northern High Plains. Damaging wind and hail are most
likely, but there is also a chance of a tornado. Additionally, hot
and breezy conditions are expected in the afternoon, which may
lead to critical fire weather conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

&&

Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity

In the hours before

Special weather statement, Jun 8, 6:10 PM MDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Rapid City SD
610 PM MDT Tue Jun 8 2021

WYZ054-055-058-090100-
Weston WY-Northern Campbell WY-Southern Campbell WY-
610 PM MDT Tue Jun 8 2021

...STRONG THUNDERSTORM OVER SOUTHEASTERN CAMPBELL AND WEST CENTRAL
WESTON COUNTIES...

At 610 PM MDT, Doppler radar was tracking a thunderstorm 11 miles
northeast of Reno Junction, or 12 miles northeast of Wright, moving
northeast at 25 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Wright and Reno Junction.

LAT...LON 4362 10550 4398 10554 4427 10524 4392 10490
TIME...MOT...LOC 0010Z 229DEG 22KT 4389 10534

Eagan
Local storm report, Jun 8, 6:11 PM MDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
611 PM MDT TUE JUN 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     TSTM WND GST     13 NNE WRIGHT           43.93N 105.44W
06/08/2021  M69 MPH          CAMPBELL           WY   MESONET

&&

BUNKERS
Special weather statement, Jun 8, 6:23 PM MDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Rapid City SD
623 PM MDT Tue Jun 8 2021

SDZ002-014-090115-
Perkins SD-Ziebach SD-
623 PM MDT Tue Jun 8 2021

...STRONG THUNDERSTORM OVER NORTHWESTERN ZIEBACH AND EAST CENTRAL
PERKINS COUNTIES...

At 623 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles southwest of Isabel, or 21 miles north of Dupree, moving
southeast at 20 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Thunder Butte and Glad Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4547 10199 4547 10147 4510 10149 4549 10231
      4549 10200
TIME...MOT...LOC 0023Z 304DEG 18KT 4536 10150

Eagan
Special weather statement, Jun 8, 6:54 PM MDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Rapid City SD
654 PM MDT Tue Jun 8 2021

WYZ056>058-090130-
Weston WY-Wyoming Black Hills WY-Western Crook WY-
654 PM MDT Tue Jun 8 2021

...STRONG THUNDERSTORM OVER NORTH CENTRAL WESTON AND SOUTHEASTERN
CROOK COUNTIES...

At 654 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Upton, or 16 miles southwest of Sundance, moving
northeast at 50 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Sundance, Devils Tower Junction, and Warren Peak.

This includes Interstate 90 in Wyoming between Mile Markers 164 and
195.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4408 10459 4421 10480 4465 10465 4444 10414
TIME...MOT...LOC 0054Z 207DEG 42KT 4425 10463

Eagan
Local storm report, Jun 8, 7:32 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
732 PM MDT TUE JUN 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     HAIL             4 SE USTA               45.17N 102.10W
06/08/2021  E0.75 INCH       PERKINS            SD   TRAINED SPOTTER

&&

EAGAN
Special weather statement, Jun 8, 7:33 PM MDT, 26 minutes before
Special Weather Statement
National Weather Service Rapid City SD
733 PM MDT Tue Jun 8 2021

SDZ002-014-090215-
Perkins SD-Ziebach SD-
733 PM MDT Tue Jun 8 2021

...STRONG THUNDERSTORM OVER NORTHWESTERN ZIEBACH AND SOUTHEASTERN
PERKINS COUNTIES...

At 732 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Arrow Head Buttes, or 15 miles north of Faith, moving
northeast at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Glad Valley, Usta, Iron Lightning, and Arrow Head Buttes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until midnight MDT for
northwestern South Dakota.

LAT...LON 4562 10199 4547 10199 4547 10165 4539 10147
      4533 10148 4507 10196 4521 10226 4564 10203
TIME...MOT...LOC 0132Z 217DEG 24KT 4523 10203

Eagan

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 6:23 PM MDTSpecial Weather StatementUNRZiebach52 min
Jun 8, 7:33 PM MDTSpecial Weather StatementUNRZiebach42 min
Jun 8, 7:46 PM MDTSevere Thunderstorm WarningUNRCuster, Fall River, Pennington59 min
Jun 8, 7:48 PM MDTSevere Thunderstorm WarningUNRButte, Lawrence, Meade57 min
Jun 8, 8:20 PM MDTSevere Thunderstorm WarningUNRPerkins55 min
Jun 8, 8:41 PM MDTSevere Thunderstorm WarningUNRCuster, Pennington64 min
Jun 8, 8:44 PM MDTSevere Thunderstorm WarningUNRButte, Lawrence, Meade61 min
Jun 8, 9:10 PM MDTSevere Thunderstorm WarningUNRPerkins29 min
Jun 8, 9:23 PM MDTSpecial Weather StatementUNRCuster52 min
Jun 8, 9:25 PM MDTSpecial Weather StatementUNRPerkins35 min
Jun 8, 9:38 PM MDTSpecial Weather StatementUNRPennington52 min
Jun 8, 10:14 PM MDTSpecial Weather StatementUNRCuster, Fall River, Pennington61 min
Jun 8, 10:17 PM MDTSpecial Weather StatementUNRHaakon, Perkins, Ziebach58 min
Jun 8, 10:50 PM MDTSevere Thunderstorm WarningUNRHaakon, Meade, Perkins, Ziebach55 min
Jun 8, 10:58 PM MDTSpecial Weather StatementUNRHaakon, Oglala Lakota62 min
Jun 9, 12:06 AM MDTSpecial Weather StatementUNRBennett, Haakon, Jackson, Mellette54 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.